MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47452
Medical Device Problem Codes Entrapment of Device (1212); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma/510(k): p180001.Investigation is still in progress.
 
Event or Problem Description
According to initial report: there was a fabric tear.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 15sep2021: follow up ct done 21jul2021.There is a leak on the follow up ct scan.Because of location of leak, the physician is insistent it is a tear rather than a type 2 or 3.Minimal to no calcification and/or vessel tortuosity.Likely planning for implanting an additional graft, but has not happened yet.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: a 71-year old female with a type b thoracic aortic dissection underwent a tevar (thoracic endovascular aortic repair) with a zdeg (complaint device) and a zdes device.On follow up ct on 21jul2021 a leak was noticed.Per additional information requested, the physician is insistent it is a tear rather than a type 2 or 3 endoleak due to the location of the leak.It is reported that the patient anatomy was with minimal to no calcification and vessel tortuosity.Furthermore, it is noted that "likely planning for implanting an additional graft, but has not happened yet".Based on this finding "focal area of false lumen perfusion is adjacent to the proximal zdes stent just distal to the zdeg graft edge" in the imaging review a request to the physician was placed, requesting whether the entry tear was pre-existing or considered device related and the physician indicated that it was related to the device.Review of device history record gave no indication of the device being produced outside of specifications.An imaging review of the provided images is performed, the imaging review of the reported event of fabric tear is not confirmed.The following is the imaging experts findings: "focal area of false lumen perfusion is adjacent to the proximal zdes stent just distal to the zdeg graft edge.The contrast in the false lumen does not appear to communicate with the fabric of the zdeg graft but, rather, appears just distal to the graft edge.This is likely leaking across the zdes stent into the false lumen from a re-entry tear here or right at the distal edge of the zdeg graft.Because this is the only postop study, it is difficult to determine if this is a new or pre-existing re-entry tear." and "incidentally, the proximal neck diameters on preop imaging are outside the ifu for this device as there is significant aortic dilation at less than 25 mm length from the lcca.The proximal zdeg graft is positioned at the lsa with only 9 mm of proximal seal length.No proximal endoleak is seen, however" based on the provided information and the imaging review it has not been possible to establish a cause for the event.Cook will reopen the investigation if further information or images is received.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key12299087
Report Number3002808486-2021-01688
Device Sequence Number14803357
Product Code MIH
UDI-Device Identifier10827002474526
UDI-Public(01)10827002474526(17)240203(10)E4068974
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/03/2024
Device Model NumberG47452
Device Catalogue NumberZDEG-P-34-204-PF-US
Device Lot NumberE4068974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/15/2021
09/15/2022
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date10/01/2021
09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale